MAUDE Adverse Event Report: COVIDIEN 8403 RR CATH 14FR COUDE TIP; CATHETER, URETHRAL

COVIDIEN 8403 RR CATH 14FR COUDE TIP; CATHETER, URETHRAL
Model Number 8403
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Burning Sensation (2146)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that they use these catheters to empty their bladder through a hole in their navel due to bladder cancer.Their bladder and urethra were removed and a new bladder was built using tissue from their intestine and part of their appendix was used to build a pipe from their bladder to their navel.Their navel has been pierced and it is by inserting the catheter through the navel into the tube that they can empty their bladder.Typically they do this four to five times a day.For some time now they have been noticing some inconsistencies in the quality of the product.Inconsistencies in the size of the tip that penetrate the opening of the navel have been observed.When larger than usual, the tip has difficulty penetrating and causes pain and sometimes bleeding.Inconsistencies in the size of the eyelets have also been observed.When they are too small, urine may not pass because pieces of mucus are blocking the eyelets.When the eyes are too large, they rub against the inner tissue of the tube causing an unpleasant feeling of heating and sometimes bleeding as well.Inconsistencies in the hardness of the catheter have also been observed.When the catheter is too soft, it does not penetrate easily and this also sometimes causes bleeding.When there is a warm-up at the entrance, it is also repeated at the time of the exit.When there is warming up, it takes a few days for the pain to go away completely.
 
Additional Manufacturer Narrative
Section b7 has been updated to include the following additional information provided by the customer on december 14, 2020: "in the 10 years that the patient has used catheters, they have had six infections in their bladder.Doctors are unable to determine the cause of the infections.The infections have caused the patient's bladder to swell which causes their bowel to block.Sometimes they have gone to the hospital (emergency room) for treatment and sometimes hospitalization for a few days followed.They have had to take antibiotics (ciproflaxin) for a period of time (10-14 days) to stop the infection.It is not known if any medical intervention provided was related to the catheter.It is also unknown if the infections have resulted from the damage due to a faulty catheter.At this time there is no evidence to prove that the catheter is related to the infections or required medical intervention".Section h6 has been updated from 4114 to 4115 (device discarded) per additional information received from the customer on december 14, 2020 stating that the device has been discarded.

Brand Name
8403 RR CATH 14FR COUDE TIP
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
COVIDIEN
mediquip sdn.bhd. padang lati,
kangar, perlis
MY 
MDR Report Key10992956
Report Number9611712-2020-00103
Device Sequence Number14593277
Product Code GBM
UDI-Device Identifier30884521015740
UDI-Public30884521015740
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/13/2023
Device Model Number8403
Device Catalogue Number8403
Device Lot Number8258R30QX
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date12/15/2020
Patient Sequence Number1